Growth estimates for generalized factors of $H^p$ spaces

Volume 158 / 2003

Joseph A. Cima, Angeliki Kazas, Michael I. Stessin Studia Mathematica 158 (2003), 19-38 MSC: 30D55, 47B35. DOI: 10.4064/sm158-1-3

Abstract

With $\varphi $ an inner function and $M_{\varphi }$ the multiplication operator on a given Hardy space it is known that for any given function $f$ in the Hardy space we may use the Wold decomposition to obtain a factorization of the given $f$ (not the Riesz factorization). This new factorization has been shown to be useful in the study of commutants of Toeplitz operators.

We study the smoothness of each factor of this factorization. We show in some cases that the factors lie in the same Hardy space (or smoothness class) as the given function $f$. We also construct an example to show that there are bounded, holomorphic functions which have factors that are not in a given Hardy $p$-space. Many of our results are produced by studying a natural class of positive measures associated to the given inner function.

Authors

  • Joseph A. CimaDepartment of Mathematics
    University of North Carolina
    346 Phillips Hall 3250
    Chapel Hill, NC 27599-3250, U.S.A.
    e-mail
  • Angeliki KazasDepartment of Mathematics,
    Computer Science, and Statistics
    SUNY at Oneonta
    Oneonta, NY 13820, U.S.A.
    e-mail
  • Michael I. StessinDepartment of Mathematics and Statistics
    SUNY at Albany
    Albany, NY 12222, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image